Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 1, NWS Norman, OK

February 27, 20118 counties in Texas; 21 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 27, 2011, 4:24 AM CST for 8 counties in Texas; 21 counties in Oklahoma. It took effect at Feb 27, 2011, 12:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 4:24 AM CST (10:24 UTC)
In effect from
Feb 27, 2011, 12:00 PM CST
Expired
Feb 27, 2011, 10:10 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 29 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2588 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS74 KOUN 271024
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CST SUN FEB 27 2011

OKZ017-271830-
/O.CAN.KOUN.FG.Y.0005.000000T0000Z-110227T1600Z/
/O.NEW.KOUN.WI.Y.0001.110227T1800Z-110228T0600Z/
BLAINE-
INCLUDING THE CITY OF...WATONGA
424 AM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT.

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING: WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST THIS
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 PM AND 8 PM.
 
* WINDS: WIND SPEEDS OF 25 TO 35 MPH AND GUSTS WELL OVER 40 MPH.

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY WINDS.
  LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED.
BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ018>020-271130-
/O.CAN.KOUN.FG.Y.0005.000000T0000Z-110227T1600Z/
KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...STILLWATER
424 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE DENSE
FOG ADVISORY. 

* AREAS OF FOG WILL STILL BE SEEN THIS MORNING...BUT WIDESPREAD DENSE
  FOG IS NO LONGER EXPECTED.

$$

OKZ014>016-021>024-027-033>039-044-045-TXZ083>090-271830-
/O.NEW.KOUN.WI.Y.0001.110227T1800Z-110228T0600Z/
ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
424 AM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING: WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST THIS
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 PM AND 8 PM.
 
* WINDS: WIND SPEEDS OF 25 TO 35 MPH AND GUSTS WELL OVER 40 MPH.
  SOME GUSTS APPROACHING OR EVEN EXCEEDING 50 MPH WILL BE POSSIBLE
  OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY WINDS.
  LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED.
BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>008-010>013-271600-
/O.CON.KOUN.FG.Y.0005.000000T0000Z-110227T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY
424 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* IMPACTS: WIDESPREAD AND PERSISTENT VISIBILITY OF ONE-QUARTER
  MILE OR LESS IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO DRIVE...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...
AND LEAVE PLENTY OF SPACE BETWEEN YOU AND OTHER VEHICLES.

&&

$$
5 follow-up statements
099 
WWUS74 KOUN 271105 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
505 AM CST SUN FEB 27 2011

OKZ004>008-010>013-271600-
/O.CON.KOUN.FG.Y.0005.000000T0000Z-110227T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY
505 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

WIDESPREAD AND PERSISTENT FOG WILL REDUCE VISIBILITIES TO ONE-QUARTER
MILE OR LESS ACROSS NORTHERN OKLAHOMA. THIS DENSE FOG WILL LIKELY
BE MOST PRONOUNCED NEAR THE KANSAS BORDER FROM AROUND FREEDOM AND
ALVA...EASTWARD TOWARD MEDFORD AND NEWKIRK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE TO DRIVE...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...
AND LEAVE PLENTY OF SPACE BETWEEN YOU AND OTHER VEHICLES. ALLOW
EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING.

&&

$$

OKZ014>017-021>024-027-033>039-044-045-TXZ083>090-271915-
/O.CON.KOUN.WI.Y.0001.110227T1800Z-110228T0600Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
505 AM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* TIMING: WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST THIS
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 PM AND 8
  PM. WINDS WILL SHIFT TO A NORTHERLY DIRECTION BY LATE THIS
  EVENING AND OVERNIGHT.

* WINDS: WIND SPEEDS OF 25 TO 35 MPH AND GUSTS WELL OVER 40 MPH. 
  SOME GUSTS APPROACHING OR EVEN EXCEEDING 50 MPH WILL BE 
  POSSIBLE OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF 
  NORTH TEXAS. 

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT 
  WEIGHT VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY 
  WINDS. LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY 
  BE TOSSED AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH AND GUSTS
OF 40 MPH OR HIGHER ARE EXPECTED. BE CAREFUL IF YOU HAVE TO TRAVEL
OR IF YOU ARE WORKING OR PLAYING OUTSIDE.

&&

$$
676 
WWUS74 KOUN 271554
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
954 AM CST SUN FEB 27 2011

OKZ004>008-010>013-271700-
/O.EXP.KOUN.FG.Y.0005.000000T0000Z-110227T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY
954 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST. VISIBILITY HAS
GENERALLY INCREASED ABOVE ONE MILE ACROSS THE ADVISORY AREA.

$$

OKZ014>017-021>024-027-033>039-044-045-TXZ083>090-280000-
/O.CON.KOUN.WI.Y.0001.110227T1800Z-110228T0600Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
954 AM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS: WIND SPEEDS OF 25 TO 35 MPH AND GUSTS WELL OVER 40 MPH. 
  SOME GUSTS APPROACHING OR EVEN EXCEEDING 50 MPH WILL BE 
  POSSIBLE OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF 
  NORTH TEXAS. 

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT 
  WEIGHT VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY 
  WINDS. LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY 
  BE TOSSED AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH AND GUSTS
OF 40 MPH OR HIGHER ARE EXPECTED. BE CAREFUL IF YOU HAVE TO
TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE.

&&

$$
075 
WWUS74 KOUN 271655
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CST SUN FEB 27 2011

OKZ014>017-021>024-027-033>039-044-045-TXZ083>090-280000-
/O.CON.KOUN.WI.Y.0001.110227T1800Z-110228T0600Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1055 AM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS: WIND SPEEDS OF 25 TO 35 MPH AND GUSTS WELL OVER 40 MPH. 
  SOME GUSTS APPROACHING OR EVEN EXCEEDING 50 MPH WILL BE 
  POSSIBLE OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF 
  NORTH TEXAS.

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT 
  WEIGHT VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY 
  WINDS. LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY 
  BE TOSSED AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH AND GUSTS
OF 40 MPH OR HIGHER ARE EXPECTED. BE CAREFUL IF YOU HAVE TO
TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE.

&&

$$
277 
WWUS74 KOUN 272347
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CST SUN FEB 27 2011

OKZ004-009-010-280600-
/O.EXA.KOUN.WI.Y.0001.000000T0000Z-110228T0600Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
547 PM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: WEST AT AROUND 30 MPH WITH GUSTS TO 45 MPH...SWITCHING TO
  NORTH AT 25 TO 35 MPH BETWEEN 7 AND 9 PM CST.

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT 
  WEIGHT VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY 
  WINDS. LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY 
  BE TOSSED AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH AND GUSTS
OF 40 MPH OR HIGHER ARE EXPECTED. BE CAREFUL IF YOU HAVE TO
TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE.

&&

$$

OKZ014>017-021>024-027-033>039-044-045-TXZ083>090-280600-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-110228T0600Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-
JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
547 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH...SWITCHING TO
  NORTH AT 25 TO 35 MPH IN WESTERN OKLAHOMA BY LATE EVENING.

* IMPACTS: MOTORCYCLES...ALONG WITH HIGH PROFILE AND LIGHT 
  WEIGHT VEHICLES...WILL BE VULNERABLE TO THE STRONG AND GUSTY 
  WINDS. LIGHT WEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED MAY 
  BE TOSSED AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH AND GUSTS
OF 40 MPH OR HIGHER ARE EXPECTED. BE CAREFUL IF YOU HAVE TO
TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE.

&&

$$
980 
WWUS74 KOUN 280410
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1010 PM CST SUN FEB 27 2011

OKZ004-009-010-014>017-021>024-027-033>039-044-045-TXZ083>090-
280515-
/O.CAN.KOUN.WI.Y.0001.000000T0000Z-110228T0600Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-
WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY...
SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1010 PM CST SUN FEB 27 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

MORE STABLE CONDITIONS FOLLOWING NIGHTFALL...HAD DECREASED THE
AMOUNT OF VERTICAL MIXING IN THE ATMOSPHERE...AND WIND SPEEDS HAD
FALLEN WELL BELOW WIND ADVISORY CRITERIA. THEREFORE...THE ADVISORY
HAS BEEN CANCELLED.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:55 PM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Feb 26, 10:55 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CST SAT FEB 26 2011

.AVIATION...
LOWER CIGS ADVANCING NW-N FROM TX AND SE OK. STRATUS/FOG SHOULD
FILL IN QUICKLY ACROSS N OK TONIGHT AS HIGHER-DEWPOINT AIR MOVING N
INTO S AND CENTRAL OK HITS THE COOLER SFC AIR N OF STALLED SFC
FRONT ACROSS NW/CENTRAL OK. THIS EFFECTIVELY WILL LEAVE MOST OF
THE AREA IN IFR OR LIFR CONDITIONS... BUT WE WILL STILL KEEP
KGAG/KWWR AND KCSM/KHBR UNDER PREVAILING VFR AS LOWER CONDITIONS
MORE LIKELY TO REMAIN FARTHER E. LOW CLOUDS WILL ERODE/LIFT FROM W
TO E AS DRYLINE MOVES E ACROSS W OK INTO CENTRAL OK BY AROUND 00Z.
WINDS SHIFTING FROM S TO MORE SW AT THAT TIME.. THEN W AHEAD OF
COLD FRONT MOVING S ACROSS N OK AFTER 00Z. STILL LOOKING AT SOME
MVFR VSBYS IN BLDU LATE IN THE DAY OVER MAINLY W OK. SUSPENDED
DUST MAY RESTRICT VSBYS INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 924 PM CST SAT FEB 26 2011/

UPDATE...TONIGHT LOOKS LIKE A CASE WHERE THERE IS ENOUGH EVIDENCE
TO GET SOME LEAD TIME ON A DENSE FOG ADVISORY ACROSS NORTHERN
OKLAHOMA. WHILE THE SYNOPTIC WARM FRONT IS FARTHER SOUTH AND WEST
ACROSS TEXAS...A DIFFERENTIAL HEATING BOUNDARY HAD BEEN
STRENGTHENED BY THE PERSISTENCE OF LOW CLOUDS TODAY IN NORTHERN
OKLAHOMA. THIS EVENING THE BOUNDARY RAN FROM SOUTH OF STILLWATER
TO NEAR WATONGA AND BUFFALO. WARM AND MOIST ADVECTION WILL COMBINE
WITH COOL UPSLOPE WINDS NORTH OF THE BOUNDARY TO PRODUCE
FOG...SOME DENSE...OVERNIGHT. THIS IS SUPPORTED BY THE SHORT RANGE
MODELS...WITH ONSET LIKELY TO OCCUR NEAR OR AFTER 1 AM...WHEN
THE STRATUS WORKING ITS WAY UP THROUGH SOUTHEAST OKLAHOMA WILL
REACH THE BOUNDARY. SHORT RANGE MODELS ALSO INDICATE LOW CEILINGS
AND FOG WITHIN THE DEEPENING MOISTURE RETURN SOUTH OF THE
BOUNDARY...AND WHILE CONFIDENCE IS NOT AS HIGH BECAUSE THESE
AREAS BECAME VERY WARM TODAY...WE WILL HAVE TO MONITOR OVERNIGHT
FOR POSSIBLE EXPANSION OF THE DENSE FOG ADVISORY.

WE ALSO UPGRADED THE REMAINING COUNTIES IN OUR FIRE WEATHER WATCH
TO A RED FLAG WARNING...BASED IN LARGE PART ON THE 00Z NAM. THAT
MODEL BRINGS THE DRYLINE SURGE FARTHER EAST THAN PREVIOUS
RUNS...POSSIBLY BECAUSE THERE HAS BEEN A REAL TREND IN ALL THE
MODELS FOR LESS INTENSE PRESSURE FALLS THAT COULD HAVE BACKED
WINDS AND PROVIDED A SLOWER PROGRESSION. EVEN IF THE NAM IS TOO
AGRESSIVE WITH ITS EASTWARD PUSH...IT IS LIKELY THAT THE PACIFIC
FRONT RIGHT ON ITS HEELS...WILL PRODUCE A TWO TO FOUR HOUR PERIOD
OF STRONG/GUSTY WINDS...WITH ONLY A SLOW RECOVERY OF
TEMPERATURE/HUMIDITY. THIS IS SOMEWHAT UNUSUAL TIMING...IN THAT
THE WORST CONDITIONS MAY OCCUR NEAR OR JUST AFTER SUNSET IN THE
EASTERN PORTION OF THE RED FLAG WARNING.

FINALLY...SOME THOUGHTS ON THUNDERSTORM POTENTIAL. THE MODELS ARE
CONSISTENTLY DRY FOR OUR AREA...OR PRODUCE MINIMAL RAINFALL AS
STORMS FORM AND RACE EAST. NAM BUFFER SOUNDINGS INDICATE A
BREAKABLE CAP...BUT NOT MUCH INSTABILITY IN THE LOW LEVELS...HENCE
STORMS MAY STRUGGLE TO INITIATE. THERE ARE SOME OPPOSING FACTORS
THOUGH...SUCH AS DEEPER THAN FORECAST MOISTURE OBSERVED ON THE
GULF COAST SOUNDINGS THIS EVENING...AND FORECASTS OF STRONG MID
LEVEL COOLING TO TAKE PLACE DURING THE DAY. IT SEEMS LIKELY THAT
CONDITIONS WILL COME TOGETHER LOCALLY TO PRODUCE THUNDERSTORMS...
MOST LIKELY ALONG A DEVELOPING WARM FRONT IN NORTH CENTRAL
OKLAHOMA...AND AHEAD OF THE DRYLINE/PACIFIC FRONT BULGE IN
SOUTHERN OKLAHOMA OR NORTH TEXAS. SOME OF THE MODEL CROSS SECTIONS
SHOW A MINIMUM OF LIFT IN BETWEEN THOSE TWO AREAS. BUT SHOULD ANY
MATURE STORM BE ABLE TO INITIATE...IT WOULD LIKELY BECOME SEVERE
BEFORE EXITING OUR FORECAST AREA.

BURKE

PREV DISCUSSION... /ISSUED 533 PM CST SAT FEB 26 2011/

AVIATION...
LOW CLOUDS FINALLY HAVE MOVED OUT OF THE TAF SITES - FOR NOW.
STRATUS/FOG LIKELY TO RETURN LATE TONIGHT AS LOW-LEVEL MOISTURE
RETURN GETS UNDERWAY... BUT BASED ON LATEST MODEL GUIDANCE AND RH
PROGS WE WILL KEEP THE LOW STUFF E OF KGAG/KWWR AND KCSM/KHBR IN
THIS SET. THESE AREAS WILL HAVE VEERING/INCREASING WINDS ON SUNDAY
WHICH MAY WELL LEAD TO AT LEAST MVFR VSBYS IN BLOWING DUST BY LATE
IN THE DAY. E OF THE DRYLINE... CAP LIKELY TO HOLD ANY CONVECTION
OFF DURING THE AFTERNOON BUT CONTINUED MOISTURE RETURN COULD MAINTAIN
MVFR CIGS MUCH OF THE DAY IN CENTRAL OK.

PREV DISCUSSION... /ISSUED 305 PM CST SAT FEB 26 2011/

DISCUSSION...
MAIN PERIOD OF WEATHER CONCERN OVER THE NEXT SEVERAL DAYS WILL BE
TOMORROW AND TOMORROW NIGHT. A STRONG UPPER LOW... FORECAST TO
MOVE INTO SO-CAL BY 12Z SUN... WILL BEGIN LIFTING OUT THROUGH THE
SOUTHERN PLAINS SUNDAY INTO SUNDAY NIGHT. AS IT DOES SO... IT WILL
BEGIN TO PUSH A DRYLINE INTO WESTERN PORTIONS OF OK AND N-TX ON
SUNDAY.

ALTHOUGH THE MODELS INDICATE A DENSE CIRRUS OVERCAST OVER MUCH OF
THE AREA SUNDAY MORNING... THE HIGH CLOUDS SHOULD SHIFT TO THE
EAST DURING THE DAY WHICH WILL ALLOW FOR MOSTLY CLEAR SKIES...
AND WARMER TEMPERATURES TO DEVELOP IN THE WEST BEHIND THE DRYLINE.
ALTHOUGH THE SURFACE PRESSURE GRADIENT IS NOT ESPECIALLY TIGHT
SUNDAY AFTERNOON... THE POTENTIAL FOR DEEP MIXING BEHIND THE
DRYLINE SHOULD RESULT IN GUSTY WEST TO SOUTHWEST WINDS. THESE
FACTORS... ALONG WITH VERY LOW HUMIDITIES... HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR APPROXIMATELY THE WESTERN 2
COLUMNS OF COUNTIES IN OUR CWA. WE WILL MAINTAIN THE REMAINING
PART OF THE FIRE WEATHER WATCH FOR THE WESTERN PARTS OF OK AND
NORTH TX DUE TO UNCERTAINTY IN THE TIMING OF THE EASTWARD
PROGRESSION OF THE DRYLINE.

THE NEXT ISSUE IS THE POTENTIAL DISTRIBUTION OF SHOWERS/T-STORMS
FOR SUNDAY. WILL MENTION SOME LOW POPS OVER THE EASTERN PART OF
THE AREA FOR SUNDAY MORNING FOR THE POSSIBILITY OF HIGH-BASED
ACTIVITY. MEANWHILE... EXPECT SCATTERED SHOWERS AND T-STORMS TO
BEGIN DEVELOPING POSSIBLY BY LATE SUNDAY AFTERNOON EAST OF THE
DRYLINE. MAIN PROBLEM FOR INITIAL DEEP CONVECTION WILL BE THE
PRESENCE OF A CAPPING INVERSION... HOWEVER... THE CAP SHOULD
WEAKEN THROUGH THE EVENING IN RESPONSE TO LIFT ASSOCIATED THE
APPROACHING WAVE. WILL PAINT INCREASING POPS FROM AROUND I-35
EASTWARD.

BEYOND SUNDAY... DRY WEATHER IN EXPECTED INTO THE MIDDLE OF NEXT
WEEK WITH COOLER WEATHER MONDAY... FOLLOWED WITH WARMING
TEMPERATURES ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  71  38  58 /  10  20  30   0
HOBART OK         46  79  34  58 /   0  10  10   0
WICHITA FALLS TX  54  81  42  64 /  10  10  10   0
GAGE OK           38  72  28  56 /   0   0  10   0
PONCA CITY OK     40  67  35  52 /  10  30  40   0
DURANT OK         57  71  46  62 /  20  20  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM CST SUNDAY FOR OKZ004>008-010>013-
     017>020.

     RED FLAG WARNING FROM 11 AM TO 9 PM CST SUNDAY FOR OKZ004-009-
     010-014>016-021-022-033>036.

     RED FLAG WARNING FROM 2 PM TO 9 PM CST SUNDAY FOR OKZ005-011-017-
     023-027-037>039-044-045.

TX...RED FLAG WARNING FROM 11 AM TO 9 PM CST SUNDAY FOR TXZ083>085-
     087-088.

     RED FLAG WARNING FROM 2 PM TO 9 PM CST SUNDAY FOR TXZ086-089-090.

&&

22/24/24
Hazardous weather outlook, Feb 26, 8:45 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CST SAT FEB 26 2011

OKZ004>048-050>052-TXZ083>090-271100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
845 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
SOUTHERLY LOW LEVEL FLOW WILL INCREASE TONIGHT. AS THIS OCCURS...
INCREASING AMOUNTS OF LOW LEVEL MOISTURE WILL BE BROUGHT NORTHWARD
THROUGH TEXAS AND INTO OKLAHOMA. ENOUGH MOISTURE WILL BE PRESENT BY
LATE TONIGHT FOR A FEW SHOWERS TO BE POSSIBLE ACROSS MAINLY
SOUTHEAST OKLAHOMA. HOWEVER ONLY MARGINAL AMOUNTS OF INSTABILITY
WILL LIMIT THE POTENTIAL FOR ANY THUNDERSTORM DEVELOPMENT THROUGH
TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 10 PERCENT.

OTHER HAZARDOUS WEATHER...
THE INCREASING MOISTURE WILL LIKELY RESULT IN THE FORMATION OF DENSE
FOG OVER PARTS OF NORTHERN AND CENTRAL OKLAHOMA TONIGHT. SEE THE
DENSE FOG ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA ON SUNDAY...
AHEAD OF A DEVELOPING SPRING-LIKE WEATHER SYSTEM. AS THE STORM
SYSTEM TAKES SHAPE... A DRYLINE WILL DEVELOP ACROSS WESTERN OKLAHOMA
SOUTHWARD INTO NORTH TEXAS DURING THE MORNING AND MOVE EAST DURING
THE AFTERNOON AND EVENING HOURS ON SUNDAY. THUNDERSTORMS MAY BEGIN
TO FORM NEAR AND AHEAD OF THE DRYLINE LATE SUNDAY AFTERNOON... AND
WILL BECOME MORE NUMEROUS SUNDAY EVENING ACROSS EASTERN OKLAHOMA.
SOME STORMS COULD BE SEVERE.

OTHER HAZARDOUS WEATHER...
THE SUNDAY STORM SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS. THIS
WILL RAISE WILDFIRE POTENTIAL REGION WIDE... BUT ESPECIALLY NEAR AND
WEST OF THE DRYLINE... INCLUDING MUCH OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. WESTERLY WINDS BLOWING BEHIND THE DRYLINE MAY
BECOME PARTICULARLY STRONG SUNDAY AFTERNOON... WITH GUSTS TO NEAR 50
MPH. IF THIS OCCURS AS FORECAST... EXPLOSIVE WILDFIRE GROWTH WILL BE
POSSIBLE. A RED FLAG WARNING IS IN EFFECT FOR WESTERN NORTH TEXAS
AND MOST OF WESTERN OKLAHOMA SUNDAY AFTERNOON AND EVENING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:00 PM CSTDense Fog AdvisoryOUNAlfalfa, Blaine, Garfield, Grant, Harper, Kay and 7 more13 hr
Feb 27, 4:33 PM CSTSevere Thunderstorm WarningOUNGrant42 min
Feb 27, 5:12 PM CSTSevere Thunderstorm WarningOUNGrant, Kay63 min
Feb 27, 5:45 PM CSTTornado WarningOUNKay30 min

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.